Heart Rhythm Conditions – Welcome to the group

Welcome to the Heart Rhythm Conditions group on Mayo Clinic Connect.
Did you know that the average heart beats 100,000 times a day? Millions of people live with heart rhythm problems (heart arrhythmias) which occur when the electrical impulses that coordinate heartbeats don’t work properly. Let’s connect with each other; we can share stories and learn about coping with the challenges, and living well with abnormal heart rhythms. I invite you to follow the group. Simply click the +FOLLOW icon on the group landing page.

I’m Kanaaz (@kanaazpereira), and I’m the moderator of this group. When you post to this group, chances are you’ll also be greeted by volunteer patient Mentors and fellow members. Learn more about Moderators and Mentors on Connect.

Let’s chat. Why not start by introducing yourself?

Interested in more discussions like this? Go to the Heart Rhythm Conditions group.

@bettysamny

Dr says it is not from beta blocker.sliws beats.nor so sure

Jump to this post

Check your blood pressure! My doc said that side effect was definitely from the med and I didn't have it when I stopped. Be careful: these meds need to be tapered though.

REPLY

Had AFIB for a number of years; recently it has mostly turned into a "flutter."
Apparently the risk factor is about the same.
Likely my medication has played a role in its development (prednisone).

REPLY
@windyshores

Woozy means light headed basically. Do you check your blood pressure? Mine is low to begin with and beta blockers sent it too low.

Jump to this post

Yes 120/68 — 130/ 72 in that general area once in a while 135 / 70 at doctors .. White coat syndrome

REPLY
@gator123

Yes 120/68 — 130/ 72 in that general area once in a while 135 / 70 at doctors .. White coat syndrome

Jump to this post

I meant at home without the white coats around! Low bp from beta blockers can cause light headedness.

REPLY

Very baffling. A implanted loop recorder in 2013-2016 detected asymptomatic Afib and nighttime bradycardia. No blood thinners prescribed, nor change in medications. Just every 6-month check in with cardiologist.
I do seem to fall rather more than I would like leading to broken bones – but otherwise lead an active life.

REPLY
@bettysamny

Dr says it is not from beta blocker.sliws beats.nor so sure

Jump to this post

You can check it yourself with a blood pressure cuff. Or ask a pharmacist. I don't think your doctor necessarily is the only one to ask. You might be able to take a calcium channel blocker instead btw.

Or look at the side effect list. Here is one on the list:
"dizziness, faintness, or lightheadedness when getting up suddenly from a lying or sitting position" as well as "hypotension."

Hypotension (low blood pressure) can also cause headaches because oxygen to the brain may be affected.

REPLY
@windyshores

I meant at home without the white coats around! Low bp from beta blockers can cause light headedness.

Jump to this post

Last night 120/64 stayed in that area but bottom numbers middle 60s u think that is low I am 67 years old open heart surgery gong on 8 years this may. I take metropol 25mg 1/2. In morning 1/2 at night. Might be causing lightheadedness and dizziness but I also have tinnitus

REPLY

Hi everyone. My name is Kathy and I’m 43 years old . I’ve had PVCs and PACs for almost 20 years. They’ve always been occasional maybe a couple a day until recently. 3 months ago I had a total hysterectomy and have anemia. Ever since my surgery I’m having 200 or so every day. I’m so upset and it’s causing my anxiety to go through the roof. My cardiologist and PCP say that I am fine. But I cannot believe them. My doctor thinks it’s because my body is worn down from the anemia and surgery and it will get better. But it’s not. They want to put me on metoprolol. I have horrible anxiety in general I feel like I’m going to drop dead at any minute. Any advice? I’m getting desperate. Thanks.

REPLY

What are they doing for the anemia? Anemia can cause your heart to work harder but I have no idea if that causes PVC's and PAC's. With menopause, my palpitations stopped (though starting 14 years later I had afib occasionally). I wonder if a sudden hormonal change from the hysterectomy has triggered this increase in palpitations and if your body adjusts over time, things will get better.

I was always told there were "benign" and MD's did not understand how scary they can be. Have you worn a holter monitor? I assume so.

I hope this gets better for you. I found that tai chi helped me quite a bit. I am also careful not to eat after 5pm, since late eating was a trigger. Good luck!

REPLY
@windyshores

What are they doing for the anemia? Anemia can cause your heart to work harder but I have no idea if that causes PVC's and PAC's. With menopause, my palpitations stopped (though starting 14 years later I had afib occasionally). I wonder if a sudden hormonal change from the hysterectomy has triggered this increase in palpitations and if your body adjusts over time, things will get better.

I was always told there were "benign" and MD's did not understand how scary they can be. Have you worn a holter monitor? I assume so.

I hope this gets better for you. I found that tai chi helped me quite a bit. I am also careful not to eat after 5pm, since late eating was a trigger. Good luck!

Jump to this post

Thanks so much for the reply. I’ve had several tests done through the years but I am following up with my cardiologist again this week. He still assures me I’m ok. They think the anemia is causing some of the issues. I’m taking iron supplements for it. They seem to think it will all settle down in time. I’m hoping that is true. It’s keeping me from living my life as I’m constantly scared.

REPLY
@ksaverett

Thanks so much for the reply. I’ve had several tests done through the years but I am following up with my cardiologist again this week. He still assures me I’m ok. They think the anemia is causing some of the issues. I’m taking iron supplements for it. They seem to think it will all settle down in time. I’m hoping that is true. It’s keeping me from living my life as I’m constantly scared.

Jump to this post

The anxiety doesn't help. I remember pushing my baby in a stroller around the fire station in case I passed out! Your hormones are adjusting, perhaps. I hope you can feel it is possible things will smooth out. In my experience doctors don't take this very seriously because PVC's aren't seen as dangerous. But they do take a toll on you. If you try beta blockers hoping they help, or diltiazem (calcium channel blocker). As I said, tai chi helped me a lot. Good luck!

REPLY

I am not sure if I am on the right discussion, but hoping for some help from anyone. One neurologist says POTS. Next one said you absolutely do not have POTS. Doctor at Vanderbilt said maybe a minor case, but is not what is causing my issues. Had heart ablation in 2013 and the developed bilateral PEs a few months later. I swim two times a week and do exercises in floor twice a week, but when trying to walk I get so out of breath that I sometimes just go down right there. No dizziness. No feeling of passing out. No issues unless I am on my feet. The 50 steps to the pool water is close to impossible, while the laps I swim are like normal exercise. All heart and lung tests are all good. MAYO turned me down too. Anybody have any suggestions ? Thanks. Glenna

REPLY
Please sign in or register to post a reply.
  Request Appointment